MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LCS COMPLETE FEM TRIAL R SM+; KNEE INSTRUMENT : FEMORAL TRIALS

DEPUY ORTHOPAEDICS INC US LCS COMPLETE FEM TRIAL R SM+; KNEE INSTRUMENT : FEMORAL TRIALS
Catalog Number 229401020
Medical Device Problem Codes Loose or Intermittent Connection (1371); Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the femoral trial was loose than usual after cutting bone with the a/p resection guide sm+ (p/n: 900135000) during the tka surgery on (b)(6) 2019.The surgery was completed without a surgical delay and there was no adverse consequence to the patient.We obtained the investigation request whether size of the a/p resection guide in question was defective originally or not.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: product complaint # (b)(4).Investigation summary examination of the returned device did not find any evidence confirming the reported event.No product contribution to the reported event was identified.The investigation findings did not indicate that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.It was reported that the femoral trial was loose than usual after cutting bone with the a/p resection guide sm+ (p/n: 900135000) during the tka surgery on (b)(6) 2019.The surgery was completed without a surgical delay and there was no adverse consequence to the patient.The complaint sample consisted of (1) 229401020 lcs complete fem trial r sm+.The returned devices were assigned to depuy warsaw commercialized product development (cpd) for non-destructive evaluation.Depuy cpd reports: the femoral trial was manufactured over 10 years ago and shows signs of light use.The damage observed may have occurred intra-operatively, or during the multiple re-processing cycles it would go through as part of the instrument set.There is no information about how many surgical uses the femoral trial has had.There are no complaints trends for this failure mode for this device, so no design defect is foreseeable.See attachment ¿product development investigation¿ for full evaluation details.In order to determine if a product related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional reports against the provided product code 229401020.The root cause of the reported event is unknown.No product contribution to the reported event was identified.The investigation findings did not indicate that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot
=
> null device history batch
=
> null.Device history review
=
> null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: examination of the returned device did not find any evidence confirming the reported event.No product contribution to the reported event was identified.The investigation findings did not indicate that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCS COMPLETE FEM TRIAL R SM+
Common Device Name
KNEE INSTRUMENT : FEMORAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8888014
Report Number1818910-2019-100908
Device Sequence Number2457132
Product Code LXH
UDI-Device Identifier10603295110941
UDI-Public10603295110941
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number229401020
Device Lot NumberA0309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer10/22/2019
12/16/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date11/05/2019
12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1